Successive development of cutaneous polyarteritis nodosa, leucocytoclastic vasculitis and Sweet's syndrome in a patient with cervical lymphadenitis caused by Mycobacterium fortuitum
ABSTRACT Mycobacterium fortuitum is a rapidly growing mycobacterium found in soil and water throughout the world. It can cause diseases in immunocompetent patients, usually resulting in localized skin and soft tissue infections. Cervical lymphadenitis caused by M. fortuitum is rare. We report a 46-year-old woman in whom skin lesions of cutaneous polyarteritis nodosa, leucocytoclastic vasculitis and Sweet's syndrome had successively developed before the diagnosis of cervical lymphadenitis caused by M. fortuitum was made. The skin lesions responded to colchicine and systemic corticosteroids but recurred intermittently. After establishment of the diagnosis, she received treatment with clarithromycin and ciprofloxacin. The cervical lymph nodes decreased in size 6 months later and no more new skin lesions were found.
- SourceAvailable from: Daniel Trabulo[Show abstract] [Hide abstract]
ABSTRACT: A 36-year-old man with Crohn’s Disease (CD), under infliximab therapy, was admitted with fever and skin lesions on the face, trunk and upper limbs. Skin biopsy was consistent with Sweet Syndrome (SS). He was treated with corticosteroids, with transient clinical improvement, but without healing of skin lesions. After 2 weeks, the fever relapsed and the patient complained of night sweats. Chest X-ray and CT-scan revealed pulmonary diffuse micronodular pattern with a condensation suggestive of pulmonary tuberculosis. Tuberculin test and IGRA were positive. Bronchoalveolar lavage culture was positive for M. tuberculosis. The patient started anti-tuberculosis standard regimen and discontinued anti-TNFα therapy. During treatment, there was clinical and radiological worsening and development of CD flare. We admitted an immune reconstitution inflammatory syndrome and anti- TNFα was reintroduced after 2 months, with improvement in CD symptoms, complete healing of skin lesions and resolution of TB. To our knowledge, this is the first case reported in the literature that presents the association between SS and pulmonary tuberculosis in a patient on anti-TNFα treatment for CD, complicated with IRIS. Early recognition of this association is essential for a effective treatment. Diagnosis and therapy of SS and pulmonary tuberculosis in a patient with CD are herein discussed.01/2015; 05(02). DOI:10.4172/2161-069X.1000262
- [Show abstract] [Hide abstract]
ABSTRACT: Aberrant and dysregulated inflammation of human blood vessels, or vasculitis, results in narrowing of the vessel’s lumen (i.e., stenosis) or aneurysmal wall damage (i.e., sac-like deformity of the vessel wall). This heterogenous group of autoimmune conditions is very rare. The understanding of the potential role of microbiome and infectious pathogens in eliciting immunologic responses and disease pathogenesis is rapidly expanding in many disease states. The precise role of microbiota in vasculitis is yet to be determined, but poses an interesting field of research. Our focus is on the potential role that infections and the microbiome may play in blood vessel inflammation, i.e., vasculitis.12/2014; 1(3-4). DOI:10.1007/s40588-014-0008-5
- [Show abstract] [Hide abstract]
ABSTRACT: Mycobacterium tuberculosis infection is a common infection in developing countries, including India. It can induce several cutaneous reactions such as erythema nodosum, and erythema induratum; however, association of tuberculosis with Sweet's syndrome (also known as acute febrile neutrophilic dermatosis) is extremely rare. Here we present an interesting case of sputum-positive pulmonary tuberculosis with Sweet's syndrome. A 55-year-old female who was receiving a regimen of four antitubercular drugs (isoniazid, rifampicin, pyrazinamide, ethambutol- HRZE) for six weeks for sputum-positive pulmonary tuberculosis developed new onset high-grade fever for 15 days along with multiple reddish brown plaques and nodules involving the face as well as all four limbs of the body. Histopathology of the skin lesion was suggestive of Sweet's syndrome. The patient responded well to immunosuppressive steroid therapy.The Journal of Infection in Developing Countries 05/2013; 7(5):417-20. DOI:10.3855/jidc.2606 · 1.27 Impact Factor